Changing Birth control methods

Patient

Q: My question has to deal with birth control. Over the summer I implanted a birth control method in my arm by a doctor that recommended that I should get it since I was going away to college it would be good since I would be able to get pregnant for 3 years. Before I got the implant I was on depo when I would get my shot every 3 months. When I was on depo my body took almost a year to get use to it but I was told with this one it would take some months for my period to go away. Since having the implant my period has not stopped at all and it has been a regular or sometimes heavy. My question is can I retake depo while having the implant inside me and would it stop my period. With having the implant rather than gaining weight I have been losing it.

Symptoms:  Non stop period and weight lost
Doctor

A:   Hello,
If you have recently started on an implant which is a progesterone contraceptive device, then it does take few months to settle down and break through bleedings are common. But in case they have been continuous and often heavy ,then it is advised that you may visit your physician and discuss the option of using antifibrinolytics like Tranexamic acid tabs to reduce / stop the bleeding , preventing further blood loss. They are effective in controlling such bleeding episodes effectively.

There is no point of using a depot with an implant insitu, simply because both are progesterone based and mechanism of action is same for both of them. So in your case anti-fibrinolytics would be the right choice at present. Also , maintain hydration to maintain blood volume ( possible decrease due to continuous blood loss) to avoid any dizziness , light headedness and weakness or fatigue.
Weight loss presently is unassociated with the implant and causes can be ranging from stress to increased physical activity during the month and many others .

I hope i have answered your query in detail,
wishing you good health,
regards

Related Q&A

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

Q: I'm taking Ashlyna for birth control. I'm reaching the end of my pack, this week is my scheduled period and I just ha...

Q: Hi. I am currently taking ortho tri cyclen birth control. I am worried because I've have been have nipple discharge, ...

Q: Shortly after giving birth, I have noticed a small dark purplish small bump on my labia.

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews